MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. WHITESTAR SIGNATURE; ULTRASONIC SURGICAL SYSTEM TUBING SET

JOHNSON & JOHNSON SURGICAL VISION, INC. WHITESTAR SIGNATURE; ULTRASONIC SURGICAL SYSTEM TUBING SET
Model Number OPO73
Medical Device Problem Codes Mechanical Problem (1384); Use of Device Problem (1670)
Health Effect - Clinical Codes Eye Injury (1845); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 02/25/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a surgical procedure, using the whitestar signature pro system, a challenging case involving a patient with glaucoma was encountered.The surgeon faced difficulties due to the patient's pupil not dilating and a shallow chamber.Despite considering stopping the procedure, he decided to continue, which led to complications with a floppy iris that prolapsed through the corneal incision.The incision was enlarged and sutures were required.An unplanned vitrectomy was performed, and the vitrectomy cutter functioned as expected.However, the surgeon was unable to implant the intraocular lens (iol) and opted to recall the patient for a future procedure using a three-piece iol.
 
Additional Manufacturer Narrative
Section a2, a4 and a5: per regulation eu 2016/679 (general data protection regulation), patient identifiers were not collected or recorded and therefore are not available.Section h4 - device manufacture date: unknown as product serial number was not provided.Section h6 -health effect - clinical code: 4581: incision enlarged section h10 - phaco handpiece with unknown lot number, phaco tip with unknown lot number and whitestar signature pro system sn (b)(6).Section e1 - telephone number: (b)(6).Additional information: through follow up we learned that the surgeon believed bubbles in the tubing contributed to the vitrectomy.They also reported that the bubble may have occurred due to the handpiece not being at 45 degrees at prime and tune.They also reported that a procedure afterward was uncomplicated.No further information was provided.Device evaluation: at the time of the investigation, product was not available for evaluation.Therefore, no testing could be performed.Lot number was not provided and manufacturing record review could not be performed.Based on the information obtained, there is no indication of product malfunction or product deficiency.Johnson & johnson surgical vision will continue to monitor this type of complaints per global complaint trending.Attempts have been made to obtain missing information.However, to date, no response has been received.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
WHITESTAR SIGNATURE
Common Device Name
ULTRASONIC SURGICAL SYSTEM TUBING SET
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
31 technology drive
irvine CA 92618
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key21657894
Report Number3012236936-2025-000068
Device Sequence Number8226020
Product Code HQC
UDI-Device Identifier15050474602080
UDI-Public(01)15050474602080(10)UNKNOWN
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K160236
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPO73
Device Catalogue NumberOPO73
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2025
Initial Report FDA Received Date03/20/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown